Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 17, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Mar 6, 2011, 10:06 PM EST for Broome County, New York. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 10:06 PM EST (03:06 UTC)
- Expired
- Mar 8, 2011, 9:15 PM EST
- In force
- 47 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- Minor
County Broome County, NY
The radar
The Binghamton radar (KBGM), 14 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Windsor (WSRN6).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01502731, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Mar 6, 8:19 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 6, 8:19 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EST SUN MAR 6 2011
.SYNOPSIS...
A WINTER STORM WILL CONTINUE TO HEAD NORTH ALONG THE EASTERN
SEABOARD TONIGHT. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE
ACROSS MOST OF CENTRAL NEW YORK AND THE NORTHERN TIER OF
PENNSYLVANIA. MODERATE RAINFALL AND MIXED PRECIPITATION WILL
CONTINUE ACROSS NORTHEAST PENNSYLVANIA AND THE CATSKILLS. THIS
SYSTEM WILL DEPART THE AREA ON MONDAY WITH HIGH PRESSURE BUILDING
RAPIDLY IN BEHIND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
QUICK UPDATE ON A VERY BUSY EVENING. STORM BEHAVING AS PREDICTED
WITH HEAVY SNOW FALLING IN A BAND FROM OTSEGO TO BRADFORD
COUNTY...LGTR SNOW TO THE NORTH...AND MIXED PCPN ACROSS THE
POCONOS AND PARTS OF THE WRN CATS. SHRT WV NOW WINGING THRUU VA SO
WE HAVE SEVERAL HRS OF PCPN TO GO BEFORE THINGS START TO TAPER
DOWN. ONCE CRNT CNCRN IS THE AMT OF ICE OVER THE SE ZONES AS THE
MIX CHG TO SNOW HAS SLOWED AS DEEP WRM LYR CCONVEYER AHD OF THE
WV. WITH THE ICRSG WINDS HAVE NOW BEGUN TO GET SCATTERED RPTS OF
POWER OUTAGES IN NE PA. HAVE UPD THE AMTS OF ICE ON THE SE
ZONES...AND BUMPED WINDS. ALSO HAVE ADDED PSBL PWR PRBLMS IN THE
WSW. HYDRO ISSUES CONT...BUT WITH THE CONTG CHG OVER...MAIN THREAT
IS CHANGING TO WINTER PCPN...AND ANY WATER ROUTING THRU THE SYSTEM
AT THE GAGED PTS.
WRAPPED UP STORM SYSTEM IS RIDING UP THE MID-ATLANTIC COAST THIS
AFTN. SIGNIFICANT MOISTURE IS STREAMING FM SOUTH OF COASTAL NC
THRU EASTERN VA AND INTO CNTRL PA AND NY STATE. DEF ZONE HAS SET
UP ACRS WRN PA AND DOWN INTO WEST VA.
ALL SHORT TERM GUIDANCE SEEMS TO BE AGREEMENT WITH SYSTEM PUSHING
NORTHEAST TONIGHT. BEST PRESSURE FALLS ARE VICINITY OF DELMARVA
AND EXPECT LOW TO HEAD THIS WAY THIS EVNG. THIS WL KEEP COLD AIR
IN ACRS GOOD CHUNK OF THE CWA OVRNGT AS H7 LOW MVS OVR TOP OF CWA
AFT 00Z.
THUS, STAGE LOOKS TO BE SET FOR UPWARDS OF A FOOT OF SNOW TO FALL
ACRS CNTRL NY THIS EVNG WITH THE BEST LIFT BTWN 21Z AND 03Z.
HV CONTD WITH GNRLY 8-14 INCHES ACRS THE SRN TIER NORTHWARD INTO
THE SUSQUEHANNA REGION THRU MRNG. THE FRINGE OF THESE AREAS RMN IN
QUESTION. LOOKS AS THO A TIGHT GRADIENT WL EXIST FM ABOUT HORNELL
TO ROME WITH POSSIBLY ONLY TOTAL SNOW ACCUMS OF 4-8 INCHES.
ALREADY RECEIVED REPORTS OF 2-4 INCHES ACRS THE FINGER LKS THIS
MRNG SO NOT MUCH MORE WL BE NEEDED TO REACH WARNING CRITERIA. HWVR
IT IS POSSIBLE THAT EXTREME WRN PARTS OF STEUBEN, YATES, SENECA
AND UP TWD KSYR MAY PICK UP LITTLE ELSE FOR THIS EVENT. HWVR THE
SRN AND EASTERN PARTS OF THESE CNTYS WL BE CLOSE TO WARNING
CRITERIA AND WL CONTINUE WITH WARNINGS.
FURTHER SOUTH, SOME REPORTS EXCEEDING 7 OR 8 INCHES WL BE POSSIBLE
IN SUSQUEHANNA CNTY NR THE STATE LINE. HWVR MIXED PCPN WL BE
POSSIBLE OVR THE SRN SXNS FOR PART OF THE EVNG WITH ONLY ADVISORY
ACCUMS EXPECTED. THUS WL ONLY KEEP ADVISORY GOING WITH NEXT SHIFT
MONITORING FOR POSSIBLE SHORT TERM UPGRADE.
MIXED PCPN TO CONTINUE ACRS SERN ZONES UNTIL AFT 09Z AS WARM AIR
EXPECTED TO HANG TUFF ALOFT IN PROXIMITY TO LOW. ICE ACCUMS OF ONE
TO TWO TENTHS OF AN INCH ALONG WITH AN ADDN/L 1-1.5 INCHES OF
LIQUID. AFT THE CHANGEOVER TO SNOW, ONLY 1-2 INCHES THRU MRNG.
ALL HEADLINES WL RMN THE SAME WITH WINTER STORM WARNING NORTH,
ADVISORY SOUTH, AND FLOOD WATCH FOR SRN AND ERN AREAS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
SNOW SHOWERS WL LINGER DRG THE MRNG BFR LOW HEADS OFF INTO NEW
BRUNSWICK. NO LK EFFECT SNOW EXPECTED AS DRY AIR ALOFT COMES IN
QUICKLY.
HIGH PRESSURE BUILDS IN RAPIDLY MON NGT WITH PARTIAL CLEARING AND
LIGHT WINDS. THIS WL ALLOW TEMPS TO DROP INTO THE SINGLE DIGITS
TUE MRNG.
BY TUESDAY ANOTHER WV MVG THRU THE ROCKIES WL INDUCE LEE SIDE
CYCLOGENESIS ACRS THE FRONT RANGE, EJECTING INTO THE MIDWESTERN
STATES BY WED MRNG. MODEL GUIDANCE INDICATES HIPRES SLIDES INTO THE
CANADIAN MARITIMES ON WED WITH SRLY FLOW KICKING IN ACRS THE FA TUE
NGT.
THINK THAT THE GULF WILL BE WIDE OPEN AGAIN FOR THIS EVENT. PCPN WL
BEGIN TO WORK INTO WRN SXNS AFT 12Z WED, STARTING OFF AS SNOW THEN
BCMG MIXED PCPN AFT 18Z AS TEMPS RISE INTO THE U30S/NR 40.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SLOW MVG SFC LOPRES MVES INTO THE WRN LAKES ON THU WHILE AN UPR
TROF DIGS SHARPLY TO THE GULF OF MEXICO. THIS WILL KEEP THE FCST
AREA IN UNSETTLED WX THRU THE XTNDD PD. AS THE UPR TROF MVES
EAST...WV/S RIDE THRU THE AREA BRINGING TIMES OF ENHANCED
PCPN. EVENTUALLY...TROF IS FAR ENUF EAST TO BRING SOME MIXED
PCPN...ALTHOUGH THERE/S NO GOOD SUPPLY OF COLD AIR. HPC GUIDE WAS
NICELY BLENDED WITH OPERATIONAL MODELS AND WAS FLWD.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
WDSPRD LIFR/IFR TNGT IN SN/BLSN ACRS CNTRL NY. AT AVP...FZRA AND
PL XPCTD TO TRANSITION TO SN BY 06Z WITH LIFR/IFR. CONDITIONS
XPCTD TO IMPROVE AFTER 12Z TO VFR/PATCHY MVFR. WINDS TNGT NRLY
GNRLY 10-15 KTS BUT G25-30 AT AVP/BGM AND PSBLY ITH...DIMINISHING
TO 10 KTS THIS AFTN.
OUTLOOK...
MON...BECOMING VFR.
MON NGT TO TUE...VFR.
WED...MVFR CIGS WITH SE FLOW.
WED NGT TO THU NGT...MVFR/IFR IN MIXED PRECIP.
FRI...BECOMING VFR.
&&
.HYDROLOGY...
FLOOD WATCH CONTINUES FOR THE SE HALF OF THE CWA. IN THE NW
TEMPERATURES AROUND FREEZING WITH MOSTLY SNOW FALLING. RIVERS AND
STREAMS ARE STILL RISING THOUGH BUT RUNOFF WILL SLOW TODAY AND END
TONIGHT. FORECASTED RAINFALL AMNTS STILL AROUND ANOTHER INCH IN
THE WATCH AREA. IN ADDITION THERE WILL BE MORE SNOWMELT.
SNOWMELT AND A LITTLE RAINFALL IN CENTRAL NY HAS CAUSED RISES ON
THE RIVERS. FORECASTS FOR MINOR FLOODING FOR THE
TIOUGHNIOGA...CHENANGO...SUSQUEHANNA AND WEST BRANCH DELAWARE
ABOVE CANNONSVILLE. SOME ARE ALREADY CLOSE TO FLOOD STAGE BUT THE
MAJORITY OF THESE POINTS WILL RISE TO FLOOD STAGE THIS EVENING
THEN CONTINUE FLOODING INTO MONDAY. ALSO SOME MINOR FLASH
FLOODING EXPECTED OR OCCURRING.
STAY TUNED FOR THE LATEST UPDATES AND STATEMENTS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR PAZ038.
FLOOD WATCH UNTIL 1 AM EST MONDAY FOR PAZ038>040-043-044-047-
048-072.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR PAZ039-040-
043-044-047-048-072.
NY...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NYZ009-015>018-
022>025-036-037-044>046-055-056.
FLOOD WATCH UNTIL 1 AM EST MONDAY FOR NYZ046-057-062.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NYZ057-062.
&&
SYNOPSIS...PVN
NEAR TERM...DGM/PVN
SHORT TERM...PVN
LONG TERM...DGM
AVIATION...
HYDROLOGY...Hazardous weather outlook, Mar 6, 3:54 PM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EST SUN MAR 6 2011 NYZ009-015>018-022>025-036-037-044-045-055-056-072100- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME- 354 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A STORM WILL MOVE THROUGH THE OHIO VALLEY TOWARD NY AND PA ON THURSDAY. EARLY INDICATIONS SUGGEST ANOTHER RAIN TO SNOW EVENT WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ057-062-PAZ039-040-043-044-047-048-072-072100- DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 354 PM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM WILL MOVE THROUGH THE OHIO VALLEY TOWARD NY AND PA ON THURSDAY. EARLY INDICATIONS SUGGEST ANOTHER RAIN TO SNOW EVENT WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-PAZ038-072100- OTSEGO-BRADFORD- 354 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A STORM WILL MOVE THROUGH THE OHIO VALLEY TOWARD NY AND PA ON THURSDAY. EARLY INDICATIONS SUGGEST ANOTHER RAIN TO SNOW EVENT WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
In the hours before
Special weather statement, Mar 6, 7:54 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 754 PM EST SUN MAR 6 2011 PAZ040-043-044-047-072-070400- LACKAWANNA-LUZERNE-NORTHERN WAYNE-SOUTHERN WAYNE-WYOMING- 754 PM EST SUN MAR 6 2011 ...FREEZING RAIN ACROSS THE WYOMING VALLEY... RAIN HAS CHANGED OVER TO FREEZING RAIN ACROSS MOST OF THE AREA AS TEMPERATURES HAVE DROPPED THIS EVENING. HAZARDOUS DRIVING CONDITIONS HAVE BEEN REPORTED, ESPECIALLY ACROSS LACKAWANNA AND LUZERNE COUNTIES. ALTHOUGH THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW LATER TONIGHT, A FEW MORE HOURS OF FREEZING RAIN ARE EXPECTED THIS EVENING, WITH CONDITIONS LIKELY TO DETERIORATE. SCATTERED POWER OUTAGES ARE POSSIBLE AS ICE ACCUMULATES ON TREES AND POWER LINES. TRAVEL ACROSS THE AREA WILL BE HAZARDOUS AND IS STRONGLY DISCOURAGED.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:22 PM EST | Areal Flood Advisory | BGM | Sullivan | 8 hr |
| Mar 6, 8:41 PM EST | River Flood Warning | BGM | Wyoming | 7 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.